\(H_{\infty }\) model reduction of Markovian jump linear systems. (English) Zbl 1157.93519

Summary: The \(H_{\infty }\) model reduction problem for linear systems that possess randomly jumping parameters is studied. The development includes both the continuous and discrete cases. It is shown that the reduced order models exist if a set of matrix inequalities is feasible. An effective iterative algorithm involving linear matrix inequalities is suggested to solve the matrix inequalities characterizing the model reduction solutions. Using the numerical solutions of the matrix inequalities, the reduced order models can be obtained. An example is given to illustrate the proposed model reduction method.


93E03 Stochastic systems in control theory (general)
93B36 \(H^\infty\)-control
Full Text: DOI


[1] Cao, Y.Y.; Lam, J., Stochastic stabilizability and H∞ control for discrete-time jump linear systems with time delay, J. franklin inst., 336, 1263-1281, (1999) · Zbl 0967.93095
[2] Cao, Y.Y.; Lam, J., Robust H∞ control of uncertain Markovian jump systems with time delay, IEEE trans. automat. control, 45, 1, 77-83, (2000) · Zbl 0983.93075
[3] Costa, O.L.V.; do Val, J.B.R., Full information H∞ control for discrete-time infinite Markov jump parameter systems, J. math. anal. appl., 202, 578-603, (1996) · Zbl 0862.93025
[4] Costa, O.L.V.; do Val, J.B.R.; Geromel, J.C., Continuous-time state-feedback H2-control of Markovian jump systems via convex analysis, Automatica, 35, 259-268, (1999) · Zbl 0939.93041
[5] Costa, O.L.V.; Fragoso, M.D., Stability results for discrete-time linear systems with Markovian jumping parameters, J. math. anal. appl., 179, 154-178, (1993) · Zbl 0790.93108
[6] Costa, O.L.V.; Marques, R.P., Mixed H2/H∞-control of discrete-time Markovian jump linear systems, IEEE trans. automat. control, 43, 1, 95-100, (1998)
[7] Costa, O.L.V.; Marques, R.P., Robust H2-control of discrete-time Markovian jump linear systems, Internat. J. control, 73, 1, 11-21, (2000)
[8] de Farias, D.P.; Geromel, J.C.; Costa, O.L.V., Output feedback control of Markov jump linear systems in continuous-time, IEEE trans. automat. control, 45, 5, 944-949, (2000) · Zbl 0972.93074
[9] M.C. de Oliveria, J.C. Geromel, Numerical comparison of output feedback design methods, in: Proceedings of the American Control Conference, Albuquerque, NM, 1997, pp. 72-76.
[10] El Ghaoui, L.; Oustry, F.; AitRami, M., A cone complementarity linearization algorithm for static output-feedback and related problems, IEEE trans. automat. control, 42, 8, 1171-1176, (1997) · Zbl 0887.93017
[11] Fu, M.; Luo, Z.Q., Computational complexity of a problem arising in fixed order output feedback design, Systems control lett., 30, 209-215, (1997) · Zbl 0901.93023
[12] J.C. Geromel, C.C. de Souza, R.E. Skelton, LMI numerical solution for output feedback stabilizations, in: Proceedings of the American Control Conference, Baltimore, MD, 1994, pp. 40-44.
[13] Grigoriadis, K.M., Optimal H∞ model reduction via linear matrix inequalitiescontinuous- and discrete-time cases, Systems control lett., 26, 5, 321-333, (1995) · Zbl 0877.93017
[14] A. Helmersson, Model reduction using LMIs, in: Proceedings of the 33rd IEEE Conference on Decision and Control, Lake Buena Vista, FL, 1994, pp. 3217-3222.
[15] Iwasaki, T.; Skelton, R.E., All controllers for the general H∞ problemlmi existence conditions and state space formulas, Automatica, 30, 8, 1307-1317, (1994) · Zbl 0806.93017
[16] Iwasaki, T.; Skelton, R.E., The XY-centering algorithm for dual LMI problema new approach to fixed order control design, Internat. J. control, 62, 6, 1257-1272, (1995) · Zbl 0839.93033
[17] Ji, Y.; Chizeck, H.J., Controllability, observability and discrete-time Markovian jump linear quadratic control, Internat. J. control, 48, 2, 481-498, (1988) · Zbl 0669.93007
[18] Ji, Y.; Chizeck, H.J., Controllability, stabilizability and continuous-time Markovian jump linear quadratic control, IEEE trans. automat. control, 35, 7, 777-788, (1990) · Zbl 0714.93060
[19] Ji, Y.; Chizeck, H.J., Jump linear quadratic Gaussian control in continuous time, IEEE trans. automat. control, 37, 12, 1884-1892, (1992) · Zbl 0773.93052
[20] Kavranoǧlu, D.; Bettayeb, M., Characterization of the solution to the optimal H∞ model reduction problem, Systems control lett., 20, 2, 99-107, (1993) · Zbl 0782.93021
[21] D. Kavranoǧlu, M. Bettayeb, LMI based computational schemes for H∞ model reduction, in: Proceedings of the IFAC 13th Triennial World Congress, San Francisco, USA, 1996, pp. 191-196.
[22] Leibfritz, F., An LMI-based algorithm for designing suboptimal static H2/H∞ output feedback controllers, SIAM J. control optim., 39, 6, 1711-1735, (2001) · Zbl 0997.93032
[23] Shi, P.; Boukas, E.K., H∞-control for Markovian jumping linear systems with parametric uncertainty, J optim. theory appl., 95, 1, 75-99, (1997) · Zbl 1026.93504
[24] Xu, S.; Lam, J.; Huang, S.; Yang, C., H∞ model reduction for linear time-delay systemscontinuous-time case, Internat. J. control, 74, 1, 1062-1074, (2001) · Zbl 1022.93008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.